MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Vasoconstriction (2126); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported entrapment of device, device embedded in tissue or plaque, vasoconstriction and surgical intervention appear to be related to operational context.In this case, it is possible that the reported entrapment of device, device embedded in tissue or plaque, vasoconstriction and surgical intervention are related to patient anatomical morphology and/or use techniques employed.However, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported a diamondback 360 peripheral orbital atherectomy device (oad) was being used in an attempt to treat heavily calcified, moderately tortuous, 100% stenosed posterior tibial artery (pta).Glideassist mode was used in an attempt to cross through the pedal arch to treat the pta, however, the oad became stuck in the pedal arch.Multiple attempts were made to dislodge the oad.All attempts were unsuccessful.Open endartectomy of the dorsalis pedia was performed to free the oad.The patient was in stable condition with patent dorsalis pedis.It was indicated the vessel was too small for the oad and a vasospasm occurred, which led to the oad becoming stuck.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24682157
Report Number3004742232-2026-00060
Device Sequence Number9652824
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)270430(10)569836-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number569836-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown